From Our 2011 Archives
font size

Recall of Generic Citalopram, Finasteride

Labels of Generic Antidepressant, Prostate Drug Switched

By Daniel J. DeNoon
WebMD Health News

Reviewed By Louise Chang, MD

March 28, 2011 -- Pfizer subsidiary Greenstone LLC has recalled some of its generic citalopram antidepressant and its generic prostate drug finasteride because of a label switch.

The recall includes citalopram 10-milligram tablets in a 100-count bottle and finasteride 5-milligram tablets in a 90-count bottle. Both of the recalled medicines carry the lot number FI0510058-A on the label.

Citalopram is an antidepressant. Finasteride is used to treat the enlarged prostate condition known as benign prostatic hyperplasia or BPH.

Women who are pregnant, or who may become pregnant, should not take or handle finasteride. The drug can cause abnormal genital development in male fetuses.

Citalopram can pose a danger to people taking the class of antidepressants called monoamine oxidase inhibitors (MAOIs). Citalopram may also be dangerous for people taking pimozide, an antipsychotic drug used to reduce verbal or motor tics.

People who have taken either of the recalled medications should contact their doctor immediately. Patients taking citalopram should immediately get replacement medication, as halting treatment abruptly could lead to discontinuation symptoms or worsening of depression.

Greenstone says the recall "is due to the possibility that incorrect labels have been placed on the bottles by a third-party manufacturer."

SOURCES:

News release, FDA.

Pfizer web site, accessed March 28, 2011.

© 2011 WebMD, LLC. All rights reserved.



Women's Health

Find out what women really need.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations

From WebMD